MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 8 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 8 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6721-0837
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Metal Related Pathology (4530)
Date of Event 08/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding altr involving a accolade stem was reported.The event was confirmed via clinician review.Method & results -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remained implanted.-medical records received and evaluation: a review of provided medical records with a clinical consultant indicated "the revision operative reports for both the right and left tka describe failed thrs in both hips.Pre-operative findings demonstrated trunnionosis with altr.Elevated serum cobalt levels and mri findings of extensive synovitis and effusion with large pseudotumor.Within the body of the operative report the surgeon describes massive amounts of necrotic material within the hip, copious brownish fluid and pseudotumor eroding the trochanter an attaching gluteal tendon.Revision tha surgeries for trunnionosis with altr.Elevated serum cobalt levels and mri findings of extensive synovitis and effusion with large pseudo tumors is confirmed.The root cause of these tha failures cannot be determined from the limited documentation provided." -product history review: not performed as the device lot details were not provided.-complaint history review: not performed as the device lot details were not provided.Conclusions: a review of provided medical records with a clinical consultant indicated "the revision operative reports for both the right and left tka describe failed thrs in both hips.Pre-operative findings demonstrated trunnionosis with altr.Elevated serum cobalt levels and mri findings of extensive synovitis and effusion with large pseudotumor.Within the body of the operative report the surgeon describes massive amounts of necrotic material within the hip, copious brownish fluid and pseudotumor eroding the trochanter an attaching gluteal tendon.Revision tha surgeries for trunnionosis with altr.Elevated serum cobalt levels and mri findings of extensive synovitis and effusion with large pseudo tumor is confirmed.The root cause of these tha failures cannot be determined from the limited documentation provided."as no lot information pertaining to the device was provided.It cannot be confirmed if the product reported in this complaint investigation was subject to a recall.No further investigation for this event is possible at this time.If devices and /or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his left hip on or about (b)(6), 2014 and the femoral head was explanted on (b)(6), 2019.It is further alleged that he suffered injuries as a result of implantation and explantation of the device(s) at issue, device recall and excessive levels of chromium and cobalt in his blood.
 
Additional Manufacturer Narrative
An event regarding altr involving a accolade stem was reported.The event was confirmed via clinician review.Method & results -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-medical records received and evaluation: a review of provided medical records with a clinical consultant indicated "the revision operative reports for both the right and left tka describe failed thrs in both hips.Pre-operative findings demonstrated trunnionosis with altr.Elevated serum cobalt levels and mri findings of extensive synovitis and effusion with large pseudotumor.Within the body of the operative report the surgeon describes massive amounts of necrotic material within the hip, copious brownish fluid and pseudotumor eroding the trochanter an attaching gluteal tendon.Revision tha surgeries for trunnionosis with altr.Elevated serum cobalt levels and mri findings of extensive synovitis and effusion with large pseudo tumors is confirmed.The root cause of these tha failures cannot be determined from the limited documentation provided.Addendum review indicate both operative reports dated (b)(6) 2019 for the right hip and (b)(6) 2019 for the left hip document significant trunnionosis with extensive blackened material on the trunnion and within the femoral head.In addition, there were large effusions, synovitis and pseudotumor formation.Revision surgeries of both a right and left tha for trunnionosis and pseudotumor is confirmed.The root cause of the trunnionosis and pseudotumors cannot be determined with the documentation provided." -product history review: not performed as the device lot details were not provided.-complaint history review: not performed as the device lot details were not provided.Conclusions: a review of provided medical records with a clinical consultant indicated "the revision operative reports for both the right and left tka describe failed thrs in both hips.Pre-operative findings demonstrated trunnionosis with altr.Elevated serum cobalt levels and mri findings of extensive synovitis and effusion with large pseudotumor.Within the body of the operative report the surgeon describes massive amounts of necrotic material within the hip, copious brownish fluid and pseudotumor eroding the trochanter an attaching gluteal tendon.Revision tha surgeries for trunnionosis with altr.Elevated serum cobalt levels and mri findings of extensive synovitis and effusion with large pseudo tumor is confirmed.The root cause of these tha failures cannot be determined from the limited documentation provided."both operative reports dated (b)(6) 2019 for the right hip and (b)(6) 2019 for the left hip document significant trunnionosis with extensive blackened material on the trunnion and within the femoral head.In addition, there were large effusions, synovitis and pseudotumor formation.Revision surgeries of both a right and left tha for trunnionosis and pseudotumor is confirmed.The root cause of the trunnionosis and pseudotumors cannot be determined with the documentation provided.As no lot information pertaining to the device was provided.It cannot be confirmed if the product reported in this complaint investigation was subject to a recall.No further investigation for this event is possible at this time.If devices and /or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his left hip on or about (b)(6) 2014 and the femoral head was explanted on (b)(6) 2019.It is further alleged that he suffered injuries as a result of implantation and explantation of the device(s) at issue, device recall and excessive levels of chromium and cobalt in his blood.Update per op report: "there was black material around the margins of the cobalt chrome head where it attached to the trunnion of the femoral stem.This extended circumferentially and this material was carefully removed and preserved.The femoral head was removed and areas of black debris were noted inside the cobalt chrome femoral head and around the morse taper of the femoral stem.".

Brand Name
SIZE 8 ACCOLADE II 127 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arunabha mukherjee
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key18081992
Report Number0002249697-2023-01346
Device Sequence Number20530418
Product Code LPH
UDI-Device Identifier04546540669537
UDI-Public04546540669537
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K103479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6721-0837
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer07/29/2024
Initial Report FDA Received Date11/07/2023
Supplement Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR
Patient SexMale